Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 30, 2008, 3:37 AM CDT for 35 counties in Minnesota; 7 counties in Wisconsin. It took effect at Mar 31, 2008, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 3:37 AM CDT (08:37 UTC)
- In effect from
- Mar 31, 2008, 7:00 AM CDT
- Expired
- Mar 30, 2008, 3:04 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 42 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 300837 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT SUN MAR 30 2008 ...WINTER STORM WATCH MONDAY MORNING INTO MONDAY NIGHT... .STRONG LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE TODAY AND BEGIN TO MOVE NORTHEASTWARD. WARM AND MOIST AIR WILL RACE TOWARD SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN ALLOWING SNOW TO DEVELOP ACROSS MUCH OF THE AREA LATE TONIGHT. SNOW MAY MIX WITH RAIN ALONG THE IOWA BORDER AT TIMES. HEAVY SNOW IS EXPECTED MONDAY MORNING INTO MONDAY EVENING BEFORE DIMINISHING MONDAY NIGHT. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE ACROSS THE WATCH AREA BY LATE MONDAY NIGHT. MNZ049-054>058-064>067-073>075-082-083-091-092-301645- /O.NEW.KMPX.WS.A.0004.080331T1200Z-080401T0600Z/ STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 337 AM CDT SUN MAR 30 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. STRONG LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE TODAY AND BEGIN TO MOVE NORTHEASTWARD. WARM AND MOIST AIR WILL RACE TOWARD WEST CENTRAL AND SOUTH CENTRAL MINNESOTA ALLOWING SNOW TO DEVELOP ACROSS MUCH OF THE AREA LATE TONIGHT. SNOW MAY MIX WITH RAIN ALONG THE IOWA BORDER. HEAVY SNOW IS EXPECTED MONDAY MORNING AND MONDAY AFTERNOON BEFORE DIMINISHING MONDAY NIGHT. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE ACROSS THE WATCH AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ044-045-050>053-059>063-068>070-076>078-084-WIZ014>016-023>025- 027-301645- /O.NEW.KMPX.WS.A.0004.080331T1200Z-080401T1100Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR- RICE-GOODHUE-WASECA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- CHIPPEWA- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... LE SUEUR...FARIBAULT...RED WING...WASECA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER 337 AM CDT SUN MAR 30 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. STRONG LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE TODAY AND BEGIN TO MOVE NORTHEASTWARD. WARM AND MOIST AIR WILL RACE TOWARD EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT ALLOWING SNOW TO DEVELOP ACROSS MUCH OF THE AREA LATE TONIGHT. SNOW MAY MIX WITH RAIN ALONG THE IOWA BORDER. HEAVY SNOW IS EXPECTED MONDAY MORNING INTO MONDAY EVENING BEFORE DIMINISHING LATE MONDAY NIGHT. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE ACROSS THE WATCH AREA. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MDB/BAP
2 follow-up statements
000 WWUS43 KMPX 301619 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1119 AM CDT SUN MAR 30 2008 ...HEAVY WET SNOW POSSIBLE MONDAY AND MONDAY NIGHT... .A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR MUCH OF THE SOUTHERN HALF OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN. HEAVY WET SNOW MAY DEVELOP ACROSS SOUTHWEST MINNESOTA MONDAY MORNING. THE THREAT FOR HEAVY WET SNOW WILL THEN SPREAD NORTHEAST ACROSS THE TWIN CITIES METROPOLITAN AREA AND POINTS NORTH DURING THE LATE MORNING AND ACROSS MUCH OF WEST CENTRAL WISCONSIN BY EARLY MONDAY AFTERNOON. THE POTENTIAL FOR HEAVY SNOW WILL CONTINUE ACROSS THE WATCH AREA THROUGH MUCH OF MONDAY NIGHT BEFORE DIMINISHING BY DAYBREAK TUESDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY LATE MONDAY NIGHT. THE HEAVY SNOW POTENTIAL IS IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE TEXAS PANHANDLE. THE LOW PRESSURE SYSTEM IS FORECAST TO PASS ACROSS IOWA AND SOUTHERN WISCONSIN MONDAY AFTERNOON AND NIGHT. MNZ049-054>058-064>067-073>075-082-083-091-092-310030- /O.CON.KMPX.WS.A.0004.080331T1200Z-080401T0600Z/ STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1119 AM CDT SUN MAR 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. HEAVY WET SNOW MAY DEVELOP ACROSS SOUTHWEST MINNESOTA MONDAY MORNING. THE THREAT FOR HEAVY WET SNOW WILL THEN SPREAD NORTHEAST ACROSS THE TWIN CITIES METROPOLITAN AREA AND POINTS NORTH DURING THE LATE MORNING. THE POTENTIAL FOR HEAVY SNOW WILL CONTINUE ACROSS THE WATCH AREA MONDAY AFTERNOON AND MUCH OF MONDAY NIGHT BEFORE DIMINISHING BY DAYBREAK TUESDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY LATE MONDAY NIGHT. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ044-045-050>053-059>063-068>070-076>078-084-WIZ014>016-023>025- 027-310030- /O.CON.KMPX.WS.A.0004.080331T1200Z-080401T1100Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR- RICE-GOODHUE-WASECA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- CHIPPEWA- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... LE SUEUR...FARIBAULT...RED WING...WASECA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER 1119 AM CDT SUN MAR 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. HEAVY WET SNOW MAY DEVELOP ACROSS SOUTHWEST MINNESOTA MONDAY MORNING. THE THREAT FOR HEAVY WET SNOW WILL THEN SPREAD NORTHEAST ACROSS THE TWIN CITIES METROPOLITAN AREA AND POINTS NORTH DURING THE LATE MORNING AND ACROSS MUCH OF WEST CENTRAL WISCONSIN BY EARLY MONDAY AFTERNOON. THE POTENTIAL FOR HEAVY SNOW WILL CONTINUE ACROSS THE WATCH AREA THROUGH MUCH OF MONDAY NIGHT BEFORE DIMINISHING BY DAYBREAK TUESDAY. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY LATE MONDAY NIGHT. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH
000 WWUS43 KMPX 302004 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 304 PM CDT SUN MAR 30 2008 ...HEAVY WET SNOW LIKELY MONDAY AND MONDAY NIGHT FOR MUCH OF THE SOUTHERN HALF OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING FOR MONDAY AND MONDAY NIGHT FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN. SOME CITIES IN THE HEAVY SNOW WARNING INCLUDE ST CLOUD...REDWOOD FALLS...FAIRMONT...MORA...CAMBRIDGE...THE TWIN CITIES METROPOLITAN AREA...RED WING...LADYSMITH AND MENOMONIE. HEAVY WET SNOW IS FORECAST TO SPREAD INTO SOUTHWEST MINNESOTA MONDAY MORNING...INCLUDING THE MONTEVIDEO...REDWOOD FALLS AND FAIRMONT AREAS. THE SNOW WILL SPREAD NORTHEAST ACROSS THE TWIN CITIES METROPOLITAN AREA AND POINTS NORTH DURING THE LATE MORNING HOURS AND ACROSS MUCH OF WEST CENTRAL WISCONSIN BY EARLY MONDAY AFTERNOON. THE SNOW WILL CONTINUE ACROSS THE AFOREMENTIONED AREAS FOR A TIME MONDAY NIGHT BEFORE DIMINISHING SIGNIFICANTLY BY DAYBREAK TUESDAY. SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE LIKELY IN THE WARNING AREA...WITH SOME 9 INCH AMOUNTS IN THE BALSAM LAKE...RICE LAKE AND LADYSMITH AREAS OF WEST CENTRAL WISCONSIN. THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ALSO ISSUED A SNOW ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR MONDAY AND MONDAY NIGHT. SOME CITIES IN THE SNOW ADVISORY INCLUDE MORRIS...GLENWOOD...STAPLES...ALEXANDRIA AND LITTLE FALLS. SNOW WILL DEVELOP IN THESE AREAS MONDAY MORNING AND PERSIST THROUGH MONDAY EVENING. SNOW ACCUMULATIONS IN THE SNOW ADVISORY AREA WILL BE IN THE 4 TO 6 INCH RANGE. IN ADDITION...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN FOR MONDAY AND MONDAY NIGHT. SOME CITIES IN THE WINTER WEATHER ADVISORY INCLUDE ALBERT LEA... OWATONNA...DURAN AND EAU CLAIRE. SNOW...MIXED WITH SLEET...WILL DEVELOP MONDAY MORNING. THE SNOW MAY BECOME MIXED WITH OR CHANGE TO RAIN FOR A PERIOD OF TIME MONDAY AFTERNOON. SNOW AND PERHAPS SOME FREEZING DRIZZLE WILL THEN OCCUR MONDAY NIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO BE IN THE 3 TO 5 INCH RANGE. THE WINTRY PRECIPITATION IS IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE TEXAS PANHANDLE. THE LOW PRESSURE SYSTEM IS FORECAST TO PASS ACROSS IOWA AND SOUTHERN WISCONSIN MONDAY AFTERNOON AND NIGHT. MNZ049-054>058-064>067-073>075-082-083-091-092-310415- /O.UPG.KMPX.WS.A.0004.080331T1200Z-080401T0600Z/ /O.NEW.KMPX.HS.W.0001.080331T1200Z-080401T0600Z/ STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ST. CLOUD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 304 PM CDT SUN MAR 30 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM MONDAY TO 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HEAVY WET SNOW WILL DEVELOP ACROSS SOUTHWEST MINNESOTA MONDAY MORNING AND SPREAD INTO EAST CENTRAL AND SOUTH CENTRAL AREAS OF MINNESOTA BY LATE IN THE MORNING. THE SNOW WILL PERSIST MONDAY AFTERNOON AND FOR A TIME MONDAY NIGHT BEFORE DIMINISHING. TOTAL SNOW ACCUMULATIONS FROM 6 TO 8 INCHES ARE EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ044-045-050>053-059>063-068>070-076>078-084-WIZ014>016-023>025- 027-310415- /O.UPG.KMPX.WS.A.0004.080331T1200Z-080401T1100Z/ /O.NEW.KMPX.HS.W.0001.080331T1200Z-080401T1100Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR- RICE-GOODHUE-WASECA-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- CHIPPEWA- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... LE SUEUR...FARIBAULT...RED WING...WASECA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER 304 PM CDT SUN MAR 30 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM MONDAY TO 6 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 6 AM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HEAVY WET SNOW WILL OVERSPREAD MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN FROM LATE MONDAY MORNING THROUGH EARLY MONDAY AFTERNOON. THE SNOW WILL PERSIST THROUGH MUCH OF MONDAY NIGHT BEFORE DIMINISHING SIGNIFICANTLY BY DAYBREAK TUESDAY. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA WITH SOME 9 INCH AMOUNTS IN THE BALSAM LAKE...RICE LAKE AND LADYSMITH AREAS OF WEST CENTRAL WISCONSIN. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ041>043-047-048-310415- /O.NEW.KMPX.SN.Y.0009.080331T1200Z-080401T0600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD 304 PM CDT SUN MAR 30 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM MONDAY TO 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM CDT TUESDAY. SNOW WILL DEVELOP ACROSS THE ADVISORY AREA MONDAY MORNING AND PERSIST THROUGH THE EVENING BEFORE ENDING. SNOW ACCUMULATIONS FROM 4 TO 6 INCHES ARE LIKELY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ085-093-WIZ026-028-310415- /O.NEW.KMPX.WW.Y.0008.080331T1200Z-080401T1100Z/ STEELE-FREEBORN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...OWATONNA...ALBERT LEA...DURAND... PEPIN...EAU CLAIRE...ALTOONA 304 PM CDT SUN MAR 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM MONDAY TO 6 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 6 AM CDT TUESDAY. SNOW...MIXED WITH SLEET AND PERHAPS RAIN...WILL OCCUR FROM ALBERT LEA AND OWATONNA ON NORTHEAST THROUGH DURAND AND EAU CLARIE ON MONDAY. SNOW...MIXED WITH FREEZING DRIZZLE...IS THEN EXPECTED MONDAY NIGHT. SNOW ACCUMULATIONS IN THE WINTER WEATHER ADVISORY AREA ARE EXPECTED TO BE IN THE 3 TO 5 INCH RANGE WITH ONLY LIGHT ACCUMULATIONS OF ICE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RAH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 30, 3:35 AM CDT, 2 minutes earlier.
Area forecast discussion, Mar 30, 3:35 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 AM CDT SUN MAR 30 2008
.DISCUSSION...
MAIN EVENT FOR FORECAST PERIOD IS MAJOR PRECIPITAION/SNOW EVENT
FOR MONDAY. BUT FIRST THE SHORTER TERM. GUSTY SOUTH WINDS AHEAD OF
PACIFIC COLD FRONT KEPT TEMPERATURES WELL INTO THE 30S ACROSS THE
AREA OVERNIGHT. BANDS OF LIGHT PRECIPITATION HAVE BEEN MOVING
FAIRLY RAPIDLY ACROSS NORTHERN MINNESOTA AND CLIPPING NORTHERN
PORTIONS OF CWA. THREAT FOR A BRIEF SHOWER INTO MID MORNING MAINLY
ACROSS NORTHERN CWA. CLOUDS MAY THIN DURING THE MORNING...BUT HIGH
CLOUDS ALREADY THICKENING IN NEB WILL SPREAD BACK INTO AREA DURING
THE DAY. WITH A WARM START SHOULD SEE MID TO UPPER 40S ACROSS AREA
EVEN WITH CLOUDS.
GFS/NAM AND ECMWF ALL IN REASONABLE AGREEMENT WITH UPCOMING EVENT
WITH ECMWF SLIGHTLY COOLER WITH THE 80H LOW JUST A BIT FARTHER
SOUTH. THIS SYSTEM WILL HAVE A LOT OF MOISTURE TO WORK INTO IT
WITH PWATS ALREADY .60 OR HIGHER AS FAR NORTH AT OAX AT 00Z. NOT A
STRONG SYSTEM IN TERMS OF STRENGTH OF SURFACE LOW OR STRENGTH OF
UPPER TROF. HOWEVER...ISENTROPIC LIFT IN VERY TIGHT THERMAL
GRADIENT IS QUITE IMPRESSIVE WITH 30 TO 40 KNOTS OF WIND COMING UP
THE 295K SURFADE INTO AREA. PWATS ON MONDAY APPROACH AN INCH IN SE
MN WITH 4-6 G/KG SPECIFIC HUMIDITY ON 295K SURFACE FEEDING SYSTEM.
UVV IS QUITE PERSISTENT IN WAA PATTERN WITH MAJIC CHART YIELDING
60-80 MICROBARS LIFT BY 12Z MON AND ANOTHER 100-120 BY 00Z TUES.
SW MN INTO NW WI IN FAVORABLE RIGHT ENTRANCE REGION OF 130 KT JET.
EVEN WITH STRONG WAA SUFFICENT UVV TO KEEP TEMPERATURE PROFILE
FROM WARMING WHICH SHOULD YIELD MAINLY A SNOW EVENT. AREAS FROM
AROUND AEL TO OWA TO EAU WILL PROBABLY SEE A MIX WITH 700 MB TEMPS
ON GFS AND NAM AOA ZERO...BUT ECMWF IS A BIT COOLER. SNOW WILL BE
OF HIGH MOISTURE CONTENT WHICH WILL KEEP SNOW TOTALS DOWN...BUT
FEEL THAT A BAND OF SIX INCHES OR MORE IS IN THE CARDS FROM THE
JYG TO RWF AREA THRU THE TWIN CITIES INTO NW WI. ATMOSPHERE ALSO
SHOWS NICE DESTABILIZATION ON MONDAY WITH K INDEX IN NE IA OF 30
WITH THUNDER POSSIBLE IN SE MN. WITH STRONG LIFT OVERSPREADING
AREA RAPIDLY MONDAY MORNING WILL ISSUE A WATCH BEGINNING AT 12Z
MONDAY ACROSS MUCH OF CWA. SNOW TOTALS SHOULD BE LESS THAN WARNING
CRITERIA IN MOX/AXN/LXL AREA SO WILL LEAVE NW CWA OUT OF WATCH.
TRICKY AREA WILL BE IN SE CWA WHERE QPF WILL BE HIGHEST BUT
TEMPERATURE PROFILE FAVORS A MIX. THUS WILL LEAVE OUT A SLIVER OF
COUNTIES FROM AEL TO EAU. CONSIDERABLE WIND ON BACKSIDE OF
SYSTEM...BUT HEAVY NATURE OF SNOW SHUD LIMIT BLOWING ONCE SNOWFALL
STOPS. WILL END WATCH AT 06Z TUES W 1/2 AREA AND 11Z TUES FOR
EAST.
COOL FOR TUESDAY AS CNDN HIGH PRESSURE BUILDS INTO AREA.
ANOTHER SYSTEM ON THURS LOOKING LIKE IT WILL REMAIN S OF AREA. NO
SIGNIFICANT WARMING THRU PERIOD WITH TEMPS STAY AT OR BELOW
SEASONAL NORMS AS WE ROLL INTO APRIL.
&&
.AVIATION.../06Z TAF ISSUANCE/
WIND SPEEDS ARE EXPECTED TO SLACK OFF RATHER QUICKLY OVER THE
REMAINDER OF THE NIGHT AS SURFACE PRESSURE GRADIENT RELAXES. WIND
DIRECTIONS WILL TURN INTO THE SOUTHWEST SUNDAY MORNING IN ADVANCE
OF A SURFACE TROUGH CROSSING MN DURING THE DAYLIGHT HOURS. LIGHT SNOW
IS EXPECTED TO PUSH INTO SOUTH AND CENTRAL MN SUNDAY EVENING AS
SURFACE LOW OVER THE SOUTHERN ROCKIES PUSHES INTO THE TEXAS
PANHANDLE AND A WARM FRONT SETS UP TO THE NORTHEAST OF THIS LOW
ACROSS KANSAS INTO EASTERN IOWA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-
ISANTI-KANABEC-LE SUEUR-MILLE LACS-RAMSEY-RICE-SCOTT-
SHERBURNE-WASECA-WASHINGTON-WRIGHT.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-KANDIYOHI-LAC QUI
PARLE-MARTIN-MCLEOD-MEEKER-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
STEARNS-SWIFT-WATONWAN-YELLOW MEDICINE.
WI...WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR BARRON-CHIPPEWA-DUNN-PIERCE-POLK-RUSK-ST. CROIX.
&&
MDB/BAPHazardous weather outlook, Mar 29, 8:43 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 843 PM CDT SAT MAR 29 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 843 PM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT MIXED RAIN AND SNOW CAN BE EXPECTED LATER TONIGHT ACROSS MUCH OF SOUTHERN AND CENTRAL MINNESOTA ALONG WITH PART OF WESTERN WISCONSIN. TO THE NORTH OF A LINE FROM ALEXANDRIA THOROUGH ST. CLOUD TO LADYSMITH WISCONSIN...SOME HALF INCH SLUSHY ACCUMULATIONS ARE POSSIBLE BY DAWN SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI RIVER VALLEY MONDAY BRINGING RAIN AND SNOW TO THE OUTLOOK AREA. THERE ARE INDICATIONS THAT SOME SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER PART OF SOUTHWEST AND CENTRAL MINNESOTA AND OVER WESTERN WISCONSIN TO THE NORTH OF A LINE FROM AMERY TO LADYSMITH. HOWEVER... THE EXACT AMOUNTS AND SPECIFIC LOCATIONS FOR SUCH SNOWFALL CAN NOT REALLY BE TIED DOWN WELL AT PRESENT DUE TO POSSIBLE LARGE CHANGES IN THE TRACK OF THE LOW PRESSURE SYSTEM. TEMPERATURES MAY ALSO BE PROBLEMATIC IN TERMS OF POTENTIAL SNOW ACCUMULATIONS AS THEY MAY WELL REMAIN ABOVE FREEZING. CHECK BACK FOR UPDATES REGARDING THIS WINTRY WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:04 PM CDT | Heavy Snow Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 29 more | 39 hr |
| Mar 30, 3:04 PM CDT | Snow Advisory | MPX | Douglas, Morrison, Pope, Stevens, Todd | 29 hr |
| Mar 30, 3:04 PM CDT | Winter Weather Advisory | MPX | Freeborn, Steele | 39 hr |
Nearby
Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.